Pennsylvania, 2013

Flooding and Hail in Pennsylvania, June 25 to 26, 2013

June 25 to 26, 2013 · NWS PBZ · 74 events in 14 counties and zones

An outflow boundary situated over interstate 80 became the focus for thunderstorm development as several upper level disturbances rounded a flattening ridge over the plains. These storms eventually congealed into several lines, one near the western Pennsylvania/Ohio border and another further back into Ohio southern lower Michigan, that moved southeastward through the evening of the 25th and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$196,000
Crop damage
None recorded
Events
74

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An outflow boundary situated over interstate 80 became the focus for thunderstorm development as several upper level disturbances rounded a flattening ridge over the plains. These storms eventually congealed into several lines, one near the western Pennsylvania/Ohio border and another further back into Ohio southern lower Michigan, that moved southeastward through the evening of the 25th and early on the 26th. In addition to widespread reports of wind damage and hail, training thunderstorms dumped two to four inches of rain and caused areas of flooding across east central Ohio and adjacent areas in western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT TUE JUN 25 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE. IN ADDITION...SEVERAL
UPPER LEVEL DISTURBANCES WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS UNTIL A COLD FRONT PASSES ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOOKS LIKE CONVECTION WILL CONTINUE TO DEVELOP IN THE VICINITY OF
THE TRAILING OUTFLOW BOUNDARY THAT IS CURRENTLY SET UP ROUGHLY
ALONG THE I-80 CORRIDOR. WHILE THE MESOSCALE ANALYSIS SUGGESTS
PLENTY OF INSTABILITY...WITH CAPE IN EXCESS OF 2500-3000
J/KG...SHEAR CONTINUES TO REMAIN MARGINAL AT BEST. THIS HAS LEAD
TO VERY DISORGANIZED STORMS THUS FAR.

HOWEVER...SEVERAL OF THE HI RES MODELS ARE CONTINUING TO SUGGEST A
BIT MORE ORGANIZATION BY LATE THIS AFTERNOON. BOTH THE HRRR AND
4KM NAM SUGGEST THAT A MCS WILL DEVELOP AND PROPAGATE ALONG THIS
SLOWLY SINKING BOUNDARY MENTIONED ABOVE...CROSSING THE FORECAST
AREA BY 8PM. NOT COMPLETELY SOLD ON MCS DEVELOPMENT BUT...SINCE THE
DETERMINISTIC MODELS CONTINUE TO SHOW A BREAK DOWN IN THE RIDGE AS
A WEAK SHORTWAVE MOVES ACROSS THE GREAT LAKES THIS
EVENING...BELIEVE THIS COULD BE ENOUGH TO AT LEAST HELP SOME STORMS
REACH STRONG TO SEVERE LEVELS. FOR NOW...CONTINUED THE SCATTERED
COVERAGE WORDING FOR THUNDERSTORMS AND WILL CONTINUE TO MONITOR
UPSTREAM TRENDS.

A SIMILAR SCENARIO REMAINS IN PLACE FOR WEDNESDAY. MODEL
SOUNDINGS CONTINUE TO SUGGEST A BRIEF NORTHWESTERLY WIND COMPONENT
AT MID LEVELS COULD POSSIBLY HELP SUPPORT STRONGER STORMS WEDNESDAY
AFTERNOON...BUT COVERAGE REMAINS UNCERTAIN.

A PERSISTENCE FORECAST FOR TEMPERATURES WAS MAINTAINED THROUGH THE
PERIOD.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STRONG AGREEMENT AMONGST NCEP CHAIN ON A MODEST MID LVL WAVE
CROSSING THE WESTERN GREAT LAKES WED NGT INTO THUR.  CONFIDENCE HAS
INCREASED TO RAISE POPS FURTHER INTO THE CATEGORICAL RANGE.  TIME OF
DAY DOES NOT LEND ITSELF TO HAZARDOUS WEATHER...SO PRESENT THINKING
IS WE EXPERIENCE A WELCOME RAIN WITH SCATTERED SUB-SEVERE STORMS.
PROGRESSIVE PATTERN WITH IMPULSES CROSSING EVERY 18 TO 24 HOURS DOES
NOT LEND ITSELF MUCH TIME FOR INSERTION OF DRY WEATHER.  CONTINUED
WITH CHANCE POPS THE BALANCE OF SHORT TERM AS INHERITED DATASET
PRESENTLY ILLUSTRATES.

THERMODYNAMIC PARAMETERS ARE NOT IMPRESSIVE FRIDAY FOR A SEVERE
THREAT DESPITE A STRONG KINEMATIC ENVIRONMENT.  SBCAPES PUSH 2.0
KJKG-1 W OF I-77 ALONG WITH BETTER BL EQUIV POT TEMP ADV...BUT MID
LVL LAPSE RATES ARE MARGINAL /AROUND 5CKM-1 OR LESS/.

AS H5 CYCLONE COILS UP ACRS EASTERN CANADA...ASSOCIATED HEIGHT FALLS
WILL BRING COOLER AND LESS HUMID WEATHER OVER THE WEEKEND.
INTERSECTION OF INSTABILITY AND LIFT WILL COINCIDE ON THE LEADING
EDGE OF H7-H3 DCVA SUPPORTING RW/TRW DEVELOPMENT CLOSER TO LAKE
ERIE.  A COLD FRONT ENCROACHES SAT NGT BUT LIMITED MOISTURE
ACCOMPANIES IT.

DUE TO STAGNANT PATTERN LEANED HEAVILY ON BIAS CORRECTED MOSGUIDE
GRIDS FOR TEMPS WHICH HAVE PREFORMED WELL RECENTLY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A SERIES OF SHRTWVS WL CONT TO DROP SE ACRS THE GT LKS RGN THRU
MOST OF THE PD. THIS WL SPPRT SHWR/TSTM CHCS AT LEAST THRU SAT.
MOISTURE MORE IN QUESTION BY SUN SO ONLY MENTIONED SLGT CHC POPS
THEN. OTRW...WENT NO HIGHER THAN CHC POPS ATTM DUE TO TIMING
UNCERTAINTIES IN INDIVIDUAL SHRTWVS. EXP TEMPS NR OR A SLGTLY ABV
SEASONAL AVGS UNTIL HIGH PRES BLDS IN LT IN THE PD WITH SLGTLY BLO
AVG READINGS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDS CURRENTLY. BECOMING MORE UNSTABLE AS THE HEATING
CONTINUES. DISTURBANCE MOVING ALONG THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT MCS WILL BE THE FOCUS OF THE NEXT CLUSTER OF STORMS THAT
WILL MOVE THROUGH THE TAF SITES EARLY THIS EVENING WITH MVFR
RESTRICTIONS IN TSRA. PTCHY MVFR IN BR IS PSBL FOR MANY TAF SITES
DURING THE SUNRISE HOURS ON WEDNESDAY.

OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
VFR IS EXPD MUCH OF THE TIME...ALTHOUGH A SERIES OF DISTURBANCES
WL BRING DAILY CHCS OF SHWRS/TSTMS WITH THE HIGHEST CHC BEING
THU/THU NGT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 25, 2:40 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT TUE JUN 25 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-261945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
340 PM EDT TUE JUN 25 2013

...SEVERE THUNDERSTORM WATCH 362 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY. THE MAIN THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 10:59 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 AM EDT TUE JUN 25 2013

PAZ016-251615-
JEFFERSON PA-
1159 AM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON COUNTY...

AT 1155 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BROCKWAY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  BROCKWAY...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4120 7871 4119 7877 4113 7880 4114 7884
      4129 7879 4126 7873 4124 7874 4123 7870
      4120 7870

34
Special weather statement, Jun 25, 2:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT TUE JUN 25 2013

OHZ040-041-251930-
CARROLL OH-COLUMBIANA OH-
300 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL AFFECT COLUMBIANA AND NORTHEASTERN
CARROLL COUNTIES...

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
AUGUSTA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...            EAST ROCHESTER...     MECHANICSTOWN...
  MILLPORT...           SALINEVILLE...
  GUILFORD LAKE STATE PARK...                 SALEM...
  LISBON...             LEETONIA...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4091 8081 4091 8074 4064 8060 4057 8112
      4073 8119 4073 8110 4080 8109 4091 8082

34

The radar

The Pittsburgh radar (KPBZ), 35 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

64 thunderstorm wind, 8 flood, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 25, 3:00 PM EST
Where
Beaver County, 0.69 mi S of Darlington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.810, -80.420

Emergency management reported multiple trees and wires down in and around Darlington.

Thunderstorm Wind, Venango

When
June 25, 3:49 PM EST
Where
Venango County, 1.04 mi E of Lisbon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.200, -79.780

State official reported power lines down.

Thunderstorm Wind, Mercer

When
June 25, 3:52 PM EST
Where
Mercer County, 0.69 mi N of Henlein
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.410, -80.380

State official reported multiple trees down in the city along Route 58.

Thunderstorm Wind, Mercer

When
June 25, 4:09 PM EST
Where
Mercer County, 1.48 mi NNW of Transfer
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.350, -80.440

Trained spotter reported trees down.

Thunderstorm Wind, Mercer

When
June 25, 4:15 PM EST
Where
Mercer County, Sandy Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.350, -80.080

A trained spotter reported a roof was blown off of a closed restaurant in Sandy Lake.

Thunderstorm Wind, Mercer

When
June 25, 4:15 PM EST
Where
Mercer County, 0.86 mi NE of Stoneboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.340, -80.110

State official reported trees down.

Thunderstorm Wind, Venango

When
June 25, 4:30 PM EST
Where
Venango County, Polk Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
41.370, -79.930

Trained Spotter reported multiple trees down on Franklin Pike.

Thunderstorm Wind, Venango

When
June 25, 4:30 PM EST
Where
Venango County, 0.69 mi N of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
41.430, -79.950

The public reported multiple trees down on Frenchcreek Road.

Thunderstorm Wind, Venango

When
June 25, 4:30 PM EST
Where
Venango County, 0.57 mi N of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.428, -79.949

Trained spotter reported multiple trees down on Frenchcreek Road.

Thunderstorm Wind, Lawrence

When
June 25, 4:42 PM EST
Where
Lawrence County, New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.000, -80.350

The public reported multiple trees down throughout Lawrence county.

Thunderstorm Wind, Mercer

When
June 25, 4:44 PM EST
Where
Mercer County, Sandy Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.350, -80.080

State official reported trees down.

Thunderstorm Wind, Butler

When
June 25, 4:48 PM EST
Where
Butler County, 0.52 mi W of Slippery Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
41.070, -80.060

The public reported trees down.

Thunderstorm Wind, Forest

When
June 25, 4:58 PM EST
Where
Forest County, Marienville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.450, -79.080

State official reported numerous trees down.

Thunderstorm Wind, Lawrence

When
June 25, 4:58 PM EST
Where
Lawrence County, 0.69 mi S of Ellwood City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.860, -80.280

State official reported trees down.

Thunderstorm Wind, Forest

When
June 25, 5:00 PM EST
Where
Forest County, Marienville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.450, -79.080

The public reported multiple trees down in Marienville.

Thunderstorm Wind, Jefferson

When
June 25, 5:00 PM EST
Where
Jefferson County, 0.87 mi SE of Reynoldsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.090, -78.890

Trained spotter reported multiple trees down.

Thunderstorm Wind, Venango

When
June 25, 5:02 PM EST
Where
Venango County, 0.52 mi E of Emlenton Station
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.180, -79.710

State official reported numerous trees down.

Thunderstorm Wind, Jefferson

When
June 25, 5:04 PM EST
Where
Jefferson County, 0.52 mi W of Summerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
41.120, -79.190

State official reported trees down.

Thunderstorm Wind, Beaver

When
June 25, 5:05 PM EST
Where
Beaver County, 2.2 mi ENE of Fombell
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
40.810, -80.160

State official reported trees down near Dutch Road and Route 288 in Franklin Township.

Thunderstorm Wind, Beaver

When
June 25, 5:15 PM EST
Where
Beaver County, 0.87 mi NE of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.780, -80.390

A member of the public reported a tree down in Chippewa.

Thunderstorm Wind, Butler

When
June 25, 5:16 PM EST
Where
Butler County, 0.87 mi SW of Zelienople
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.790, -80.140

Trained spotter reported trees down.

Thunderstorm Wind, Armstrong

When
June 25, 5:18 PM EST
Where
Armstrong County, 1.73 mi SE of South Bethlehem
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.980, -79.310

State official reported trees down.

Thunderstorm Wind, Beaver

When
June 25, 5:20 PM EST
Where
Beaver County, 0.87 mi SW of Bridgewater
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.690, -80.310

State official reported trees down.

Thunderstorm Wind, Butler

When
June 25, 5:30 PM EST
Where
Butler County, 0.69 mi N of Criders Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.690, -80.100

Trained spotter reported multiple trees down in Cranberry Township.

Thunderstorm Wind, Armstrong

When
June 25, 5:30 PM EST
Where
Armstrong County, 0.87 mi NE of West Kittanning
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.830, -79.520

The public reported multiple trees down.

Thunderstorm Wind, Butler

When
June 25, 5:31 PM EST
Where
Butler County, 0.69 mi N of Criders Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.690, -80.100

Trained spotter reported trees down.

Thunderstorm Wind, Beaver

When
June 25, 5:31 PM EST
Where
Beaver County, 1.05 mi W of Shippingport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.630, -80.420

State official reported trees down.

Thunderstorm Wind, Armstrong

When
June 25, 5:36 PM EST
Where
Armstrong County, 0.87 mi NE of West Kittanning
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.830, -79.520

State official reported trees down.

Thunderstorm Wind, Jefferson

When
June 25, 5:37 PM EST
Where
Jefferson County, 0.52 mi W of Summerville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
41.120, -79.190

The public reported a tree down in Summerville.

Thunderstorm Wind, Washington

When
June 25, 5:40 PM EST
Where
Washington County, 0.28 mi S of Langeloth
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.366, -80.401

State official reported trees down on Langeloth Road.

Thunderstorm Wind, Armstrong

When
June 25, 5:45 PM EST
Where
Armstrong County, 1.05 mi W of North Vandergrift
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.600, -79.570

State official reported trees down.

Thunderstorm Wind, Armstrong

When
June 25, 5:45 PM EST
Where
Armstrong County, 0.52 mi E of Apollo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.580, -79.560

State official reported trees down.

Thunderstorm Wind, Mercer

When
June 25, 5:45 PM EST
Where
Mercer County, Carlton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.480, -80.020

Trained spotter reported multiple trees down.

Thunderstorm Wind, Washington

When
June 25, 5:50 PM EST
Where
Washington County, 1.29 mi E of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.249, -80.475

State official reported trees down on Washington Pike Road.

Thunderstorm Wind, Washington

When
June 25, 5:50 PM EST
Where
Washington County, 0.97 mi SW of Glyde
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.119, -80.142

State official reported trees down on Brush Run Road.

Thunderstorm Wind, Indiana

When
June 25, 5:54 PM EST
Where
Indiana County, 0.87 mi SW of Chevy Chase Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.620, -79.160

The public reported a tree down in a residential area.

Thunderstorm Wind, Allegheny

When
June 25, 5:55 PM EST
Where
Allegheny County, 1.49 mi NW of Option
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.445, -80.001

Trained spotter reported trees down near Fort Duquesne Boulevard and 7th Street.

Thunderstorm Wind, Indiana

When
June 25, 6:03 PM EST
Where
Indiana County, 0.52 mi E of Clymer
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.670, -79.010

State official reported trees down.

Thunderstorm Wind, Indiana

When
June 25, 6:05 PM EST
Where
Indiana County, Marion Center
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.770, -79.050

Trained spotter reported trees down.

Thunderstorm Wind, Allegheny

When
June 25, 6:05 PM EST
Where
Allegheny County, 1.26 mi ESE of Munhall
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.390, -79.900

The public reported multiple trees down.

Thunderstorm Wind, Allegheny

When
June 25, 6:05 PM EST
Where
Allegheny County, 0.53 mi E of Wilmerding
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.380, -79.810

The public reported the top of a tree was sheared off in Fairhaven Field.

Thunderstorm Wind, Allegheny

When
June 25, 6:06 PM EST
Where
Allegheny County, 1.05 mi E of Mc Kees Rocks
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.470, -80.060

The public reported trees down in Preston Village.

Thunderstorm Wind, Allegheny

When
June 25, 6:11 PM EST
Where
Allegheny County, 1.14 mi W of Option
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.430, -80.002

National Weather Service employee reported a tree down blocking lower McArdle Roadway.

Thunderstorm Wind, Washington

When
June 25, 6:12 PM EST
Where
Washington County, 0.69 mi N of Linden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.240, -80.130

State official reported trees down.

Thunderstorm Wind, Indiana

When
June 25, 6:15 PM EST
Where
Indiana County, 0.87 mi SW of Homer City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.540, -79.160

The public reported multiple trees down near the little league fields in Homer City.

Thunderstorm Wind, Allegheny

When
June 25, 6:15 PM EST
Where
Allegheny County, 1.26 mi ESE of Bayne
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.590, -80.100

The public reported multiple trees down.

Thunderstorm Wind, Allegheny

When
June 25, 6:15 PM EST
Where
Allegheny County, 2.52 mi ENE of Option
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.447, -79.938

National Weather Service employee reported trees down on Fifth Avenue.

Thunderstorm Wind, Allegheny

When
June 25, 6:18 PM EST
Where
Allegheny County, 0.69 mi S of Wilkinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.420, -79.850

The public reported a tree blown down onto a house.

Thunderstorm Wind, Indiana

When
June 25, 6:18 PM EST
Where
Indiana County, 0.52 mi E of Penn Run
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.620, -79.010

The public reported multiple trees and power lines down.

Thunderstorm Wind, Washington

When
June 25, 6:21 PM EST
Where
Washington County, 0.53 mi W of Canonsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.250, -80.210

State official reported trees down.

Thunderstorm Wind, Washington

When
June 25, 6:23 PM EST
Where
Washington County, 0.97 mi NE of Mc Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.389, -80.256

State official reported trees down on the intersection of Valley Street and Bordo Lane.

Hail, Allegheny

When
June 25, 6:24 PM EST
Where
Allegheny County, 0.87 mi NE of Munhall
Measured
1 in hail
Reported by
Public
Coordinates
40.410, -79.910

Thunderstorm Wind, Greene

When
June 25, 6:25 PM EST
Where
Greene County, 0.53 mi E of Graysville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.930, -80.390

Department of Highways reported trees down along Route 21.

Thunderstorm Wind, Washington

When
June 25, 6:30 PM EST
Where
Washington County, 1.37 mi NE of Gale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
40.042, -80.350

Department of Highways reported trees down near Mount Zion Road and Craft Creek Road in Morris Township.

Thunderstorm Wind, Westmoreland

When
June 25, 6:35 PM EST
Where
Westmoreland County, 0.53 mi W of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.300, -79.560

The public reported multiple ten inch diameter trees down.

Thunderstorm Wind, Indiana

When
June 25, 6:35 PM EST
Where
Indiana County, Armagh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.450, -79.030

State official reported trees down.

Thunderstorm Wind, Allegheny

When
June 25, 6:36 PM EST
Where
Allegheny County, 8.32 mi ENE of Natrona Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.674, -79.572

State official reported trees down on Shearer Road.

Thunderstorm Wind, Allegheny

When
June 25, 6:36 PM EST
Where
Allegheny County, 2.51 mi NNE of Renton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.535, -79.717

State official reported trees down on Greensburg Road.

Thunderstorm Wind, Indiana

When
June 25, 6:42 PM EST
Where
Indiana County, 2.1 mi W of Strangford
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.430, -79.260

The public reported multiple trees down blocking roadway.

Thunderstorm Wind, Westmoreland

When
June 25, 6:45 PM EST
Where
Westmoreland County, Derry
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.330, -79.300

State official reported trees down.

Thunderstorm Wind, Westmoreland

When
June 25, 6:49 PM EST
Where
Westmoreland County, 0.69 mi S of Loyalhanna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.310, -79.380

State official reported trees down.

Thunderstorm Wind, Westmoreland

When
June 25, 6:56 PM EST
Where
Westmoreland County, 0.87 mi SW of Ligonier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.240, -79.240

State official reported trees down.

Flood, Westmoreland

When
June 25, 7:00 PM EST to 8:00 PM EST
Where
Westmoreland County, 1.34 mi NNW of Delmont to 1.19 mi NNW of Delmont
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
40.436, -79.584

State official reported that flooding at the intersection of Route 66 and Italy Road has closed both roadways.

Thunderstorm Wind, Fayette

When
June 25, 7:07 PM EST
Where
Fayette County, Leith
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.900, -79.720

State official reported power lines down.

Hail, Fayette

When
June 25, 7:10 PM EST
Where
Fayette County, 0.53 mi W of Coldbrook
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.030, -79.590

Thunderstorm Wind, Beaver

When
June 25, 9:33 PM EST
Where
Beaver County, 0.69 mi S of Industry
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.640, -80.420

Department of Highways reported trees down.

Thunderstorm Wind, Beaver

When
June 25, 10:10 PM EST
Where
Beaver County, 0.52 mi W of Aliquippa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.620, -80.290

Department of Highways reported trees down along Chapel Road.

Flood, Beaver

When
June 25, 11:21 PM EST to June 26, 5:21 AM EST
Where
Beaver County, 0.58 mi SSW of Baden to 0.52 mi SSE of Ambridge
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
40.622, -80.224

State official reported flooding along Duss Avenue.

Flood, Beaver

When
June 25, 11:21 PM EST to June 26, 5:21 AM EST
Where
Beaver County, 1.26 mi WSW of West Aliquippa to 0.58 mi NNE of Davidson Hgts
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
40.620, -80.250

State official reported flooding along Kennedy Boulevard and Franklin Avenue.

Flood, Allegheny

When
June 26, 12:05 AM EST to 5:00 AM EST
Where
Allegheny County, 0.75 mi SSW of Sharpsburg to 0.65 mi NW of Aspinwall
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
40.490, -79.905

State official reported water up to the doors of cars on Freeport Road and Powers Run Road.

Flood, Allegheny

When
June 26, 12:19 AM EST to 5:00 AM EST
Where
Allegheny County, 1.58 mi ENE of Dormont to 1.31 mi NW of Brentwood
Cause
Heavy Rain
Property damage
$8,000
Reported by
State Official
Coordinates
40.412, -80.005

State official reported flooding on Bausman Street and Library Road at their intersections with Saw Mill Run. In addition there are 4 to 5 feet of water on portions of Saw Mill Run Road.

Flood, Allegheny

When
June 26, 3:10 AM EST to 5:10 AM EST
Where
Allegheny County, 0.8 mi WSW of Ben Avon to 0.75 mi W of Ben Avon
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
40.496, -80.064

State official reported flooding at residence near Home Ave. Residents Evacuated.

Flood, Westmoreland

When
June 26, 5:00 AM EST to 5:30 AM EST
Where
Westmoreland County, 0.52 mi WNW of Denison to 0.25 mi W of Denison
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
40.303, -79.479

State official reported flooding in Unity Square.

Flood, Westmoreland

When
June 26, 5:00 AM EST to 5:30 AM EST
Where
Westmoreland County, 0.56 mi SE of Loyalhanna to 0.5 mi NNE of Cooperstown
Cause
Heavy Rain
Property damage
$3,000
Reported by
State Official
Coordinates
40.313, -79.374

State official reported flooding on Raymond Ave.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464541, 464597, 464587, 464591, 464545, 464589, 464564, 464566, 464631, 464648, 464590, 464601, 464594, 464599, 464561, 464617, 464596, 464592, 464558, 464650, 464593, 464606, 464620, 464623, 464651, 464603, 464621, 464609, 464652, 464633, 464607, 464608, 464629, 464637, 464638, 464653, 464557, 464616, 464604, 464654, and more.